Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Estimating the expected reversal distance after a fixed number of reversals
KTH, Superseded Departments, Mathematics.
KTH, Superseded Departments, Mathematics.
2004 (English)In: Advances in Applied Mathematics, ISSN 0196-8858, E-ISSN 1090-2074, Vol. 32, no 3, 439-453 p.Article in journal (Refereed) Published
Abstract [en]

We address the problem of computing the expected reversal distance of a genome with n genes obtained by applying t random reversals to the identity. A good approximation is the expected transposition distance of a product of t random transpositions in S-n. Computing the latter turns out to be equivalent to computing the coefficients of the length function (i.e., the class function returning the number of parts in an integer partition) when written as a linear combination of the irreducible characters of Sn. Using symmetric functions theory, we compute these coefficients, thus obtaining a formula for the expected transposition distance. We also briefly sketch how to compute the variance.

Place, publisher, year, edition, pages
2004. Vol. 32, no 3, 439-453 p.
Keyword [en]
sorting by reversals, genome rearrangements, permutations, transpositions, expected distances
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-23276DOI: 10.1016/S0196-8858(03)00054-XISI: 000220409200002Scopus ID: 2-s2.0-1842502696OAI: oai:DiVA.org:kth-23276DiVA: diva2:341974
Note
QC 20100525 QC 20111028Available from: 2010-08-10 Created: 2010-08-10 Last updated: 2017-12-12Bibliographically approved

Open Access in DiVA

No full text

Other links

Publisher's full textScopus

Search in DiVA

By author/editor
Eriksen, NiklasHultman, Axel
By organisation
Mathematics
In the same journal
Advances in Applied Mathematics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

doi
urn-nbn

Altmetric score

doi
urn-nbn
Total: 51 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf